Mathematical Biosciences and Engineering, 2013, 10(3): 861-872. doi: 10.3934/mbe.2013.10.861.

Primary: 34K20, 34K28, 37G35, 37N25; Secondary: 92B05, 92B25, 92C50.

Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

A simple model of carcinogenic mutations with time delay and diffusion

1. Institute of Applied Mathematics and Mechanics, Faculty of Mathematics, Informatics and Mechanics, University of Warsaw, Banacha 2, 02-097 Warsaw
2. College of Inter-faculty Individual Studies in Mathematics and Natural Sciences, University of Warsaw, Zwirki i Wigury 93, 02-089 Warsaw

In the paper we consider a system of delay differential equations (DDEs) of Lotka-Volterra type with diffusion reflecting mutations from normal to malignant cells. The model essentially follows the idea of Ahangar and Lin (2003) where mutations in three different environmental conditions, namely favorable, competitive and unfavorable, were considered. We focus on the unfavorable conditions that can result from a given treatment, e.g. chemotherapy.Included delay stands for the interactions between benign and other cells.We compare the dynamics of ODEs system, the system with delay and the system with delay and diffusion. We mainly focus on the dynamics when a positive steady state exists.The system which is globally stable in the case without the delay and diffusion is destabilized by increasing delay, and therefore the underlying kinetic dynamics becomes oscillatory due to a Hopf bifurcation for appropriate values of the delay. This suggests the occurrence of spatially non-homogeneous periodic solutions for the system with the delay and diffusion.
  Figure/Table
  Supplementary
  Article Metrics

Keywords Delay equations; stability; carcinogenic mutations.; diffusion

Citation: Monika Joanna Piotrowska, Urszula Foryś, Marek Bodnar, Jan Poleszczuk. A simple model of carcinogenic mutations with time delay and diffusion. Mathematical Biosciences and Engineering, 2013, 10(3): 861-872. doi: 10.3934/mbe.2013.10.861

References

  • 1. Birkhäuser, Boston, 1997.
  • 2. Electron. J. Diff. Eqns., 10 (2003), 33-53.
  • 3. SIAM J. Appl. Math., 60 (1999), 371-391.
  • 4. Funkcj. Ekvacioj, 29 (1986), 77-90.
  • 5. J. Math. Anal. Appl., 254 (2001), 433-463.
  • 6. in "Proceedings of the Tenth National Conference Application of Mathematics in Biology and Medicine," Świçety Krzy.z, (2004), 13-18.
  • 7. in "Proceedings of the Eleventh National Conference Application of Mathematics in Biology and Medicine", Zawoja, (2005), 13-18.
  • 8. J. Appl. Anal., 11 (2005), 200-281.
  • 9. Math. Meth. Appl. Sci., 32 (2009), 2287-2308.
  • 10. Springer, 1977.
  • 11. Springer, 2002.
  • 12. Springer, 2003.
  • 13. Rev. Mod. Phys., 69 (1997), 1219-1267.

 

This article has been cited by

  • 1. Antonella Belfatto, Marco Riboldi, Delia Ciardo, Federica Cattani, Agnese Cecconi, Roberta Lazzari, Barbara Alicja Jereczek-Fossa, Roberto Orecchia, Guido Baroni, Pietro Cerveri, Modeling the Interplay Between Tumor Volume Regression and Oxygenation in Uterine Cervical Cancer During Radiotherapy Treatment, IEEE Journal of Biomedical and Health Informatics, 2016, 20, 2, 596, 10.1109/JBHI.2015.2398512
  • 2. Jean-Jacques Kengwoung-Keumo, Competition between a nonallelopathic phytoplankton and an allelopathic phytoplankton species under predation, Mathematical Biosciences and Engineering, 2016, 13, 4, 787, 10.3934/mbe.2016018
  • 3. Urszula Foryś, Beata Zduniak, Two-stage model of carcinogenic mutations with the influence of delays, Discrete and Continuous Dynamical Systems - Series B, 2014, 19, 8, 2501, 10.3934/dcdsb.2014.19.2501
  • 4. Marek Bodnar, Monika Joanna Piotrowska, Stability analysis of the family of tumour angiogenesis models with distributed time delays, Communications in Nonlinear Science and Numerical Simulation, 2016, 31, 1-3, 124, 10.1016/j.cnsns.2015.08.002
  • 5. Antonella Belfatto, Marco Riboldi, Delia Ciardo, Federica Cattani, Agnese Cecconi, Roberta Lazzari, Barbara Alicja Jereczek-Fossa, Roberto Orecchia, Guido Baroni, Pietro Cerveri, Kinetic Models for Predicting Cervical Cancer Response to Radiation Therapy on Individual Basis Using Tumor Regression Measured In Vivo With Volumetric Imaging, Technology in Cancer Research & Treatment, 2016, 15, 1, 146, 10.1177/1533034615573796
  • 6. A. Belfatto, M. Riboldi, D. Ciardo, A. Cecconi, R. Lazzari, B. A. Jereczek-Fossa, R. Orecchia, G. Baroni, P. Cerveri, Adaptive Mathematical Model of Tumor Response to Radiotherapy Based on CBCT Data, IEEE Journal of Biomedical and Health Informatics, 2016, 20, 3, 802, 10.1109/JBHI.2015.2453437
  • 7. Urszula Foryś, Monika J. Piotrowska, Analysis of the Hopf bifurcation for the family of angiogenesis models II: The case of two nonzero unequal delays, Applied Mathematics and Computation, 2013, 220, 277, 10.1016/j.amc.2013.05.077
  • 8. Ishtiaq Ali, On the Numerical Solutions of One and Two-Stage Model of Carcinogenesis Mutations with Time Delay and Diffusion, Applied Mathematics, 2013, 04, 10, 118, 10.4236/am.2013.410A2012

Reader Comments

your name: *   your email: *  

Copyright Info: 2013, , licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved